View Full Version : Which meds cause eyes changes like eyes protruding out


fathom6
07-31-17, 02:23 AM
Hi, I have observed over my life, many folks on psychiatric meds, changes happening to their eyes, like:
some get sleepy eye lids
some get really big round eyes
some get big gobbly protruding eyes. I am curious if there is a website that details specifically what med causes what kind of change to the eye structure.

When I google, I read that drug 'abuse' causes such changes, though I am VERY skeptic on such statements. I fear they are just attempts to be politically correct, and in real, normal use of certain meds will cause such changes. I know some very careful people who barely even take their meds (they get forced to take them) and their eyes turning different over time. Could anyone please shed some light on this topic please?

For e.g. I read some articles saying that gabapentin withdrawal can cause eyes to come out, would someone that used gabapentin be able to comment?

sarahsweets
07-31-17, 06:36 AM
I have never heard of this at all. I suspect you are having trouble findingn infon on it because its unlikely. I know people that abuse certain drugs can have changes to their pupils but never have I heard of fundamental changes to the structure of their eyes.
Hi, I have observed over my life, many folks on psychiatric meds, changes happening to their eyes, like:
some get sleepy eye lids
some get really big round eyes
some get big gobbly protruding eyes. I am curious if there is a website that details specifically what med causes what kind of change to the eye structure.

When I google, I read that drug 'abuse' causes such changes, though I am VERY skeptic on such statements. I fear they are just attempts to be politically correct, and in real, normal use of certain meds will cause such changes. I know some very careful people who barely even take their meds (they get forced to take them) and their eyes turning different over time. Could anyone please shed some light on this topic please?

For e.g. I read some articles saying that gabapentin withdrawal can cause eyes to come out, would someone that used gabapentin be able to comment?

fathom6
07-31-17, 08:42 PM
I do hope Sarahsweet that I am completely mistaken here, though I have seen quiet a few folks like these below:
https://s-media-cache-ak0.pinimg.com/736x/6e/0c/20/6e0c201c7e034f7bb628e0e1eff4b476--career-change-surprise.jpg

https://encrypted-tbn0.gstatic.com/images?q=tbn:ANd9GcQGc0sATFL0pYU6whZIIpeftWkoRYEyr edlUu5PXmCHsdR8EfBy

https://encrypted-tbn0.gstatic.com/images?q=tbn:ANd9GcSZc85iGIREVHRR4N6Mh3d8Ov9HpjiBG iwK3VLzvZ-8qRG4Nuk6

Various articles, they talk about it in context of substance abuse, but I fear it might not be just abuse, it could simply be effects of various meds, again I hope I am completely wrong, thats why VERY MUCH value any responses.
For example
https://www.printfriendly.com/print?source=homepage&url_s=uGGC_%7E_PdN_%7E_PcS_%7E_PcSJJJmqEHtErunosym ArG_%7E_PcSnqqvpGvBA-nAq-qEHt-noHFr-Gur-rssrpG-BA-LBHE-rLrF_%7E_PcS (http://www.drugrehabfl.net/addiction-and-drug-abuse-the-effect-on-your-eyes/)
https://www.printfriendly.com/print?source=homepage&url_s=uGGCF_%7E_PdN_%7E_PcS_%7E_PcSJJJmIvprmpBz_%7 E_PcSrA_HF_%7E_PcSnEGvpyr_%7E_PcSJqeLzJ_%7E_PcSpnA-LBH-Gryy-JunG-qEHtF-FBzrBArF-BA-wHFG-oL-yBBxvAt-nG-GurvE-rLrF-ihg (https://www.vice.com/en_us/article/wd4ymw/can-you-tell-what-drugs-someones-on-just-by-looking-at-their-eyes-876)


I have never heard of this at all. I suspect you are having trouble findingn infon on it because its unlikely. I know people that abuse certain drugs can have changes to their pupils but never have I heard of fundamental changes to the structure of their eyes.

namazu
07-31-17, 09:24 PM
Bulging eyes can have multiple causes, such as thyroid disorders (especially Graves' disease).

I'm not aware of any ADHD medications causing bulging eyes as shown in those photos. (Though the first 2 photos just look like close-ups of people who are opening their eyes very wide.)

Some medications could cause changes in pupil size or affect light sensitivity or ability to focus. Some medications could cause sleepiness, which could show in the eyes. And some medications can cause twitching of the eyelid. In rare cases, they may be associated with glaucoma. But they shouldn't make your eyes bulge out like that.

Here's some information on bulging eyes:
https://medlineplus.gov/ency/article/003033.htm
http://www.nhs.uk/Conditions/Exophthalmos/Pages/Introduction.aspx